Jump to content
Important Survey - Please Participate ×

3 weeks of .5mg Xanax usage


[Pe...]

Recommended Posts

Hello! I am trying to find others stories if stopping Xanax early on and what their withdrawal looks like. I took .25mg a night starting August 25th which was approved by my doctor. Then was put on Zoloft as well which caused me to have a panic attack that Xanax didn’t help. I was told to take all 3 of my pills but only took one extra one. So for a week I’ve been taking .5mg (.25mg at 12:30pm and .25mg at 8:30pm) but I still feel gross like either the pills aren’t working and my anxiety is coming through or I’m having tolerance withdrawal. I have my first appointment with my psychiatrist on 09/19 but am trying to figure out why I feel this way and what to expect. I am wanting to taper off Xanax completely as I was unaware of its addictive/terrible effects. Thanks in advance

 

 PS. Can dependence/tolerance withdrawal cause seizures?

Link to comment
Share on other sites

Hello @[Pe...],

Welcome to Benzo Buddies!

Let me say first off that dependence/tolerance cannot cause seizures. In fact, seizures from withdrawal are rare and usually occur when sometime goes cold turkey from a high dose.

Generally very short term use does not require a taper. However, since you’ve taken Xanax for 3 weeks an expedited taper is what we normally suggest. Reducing 50% and holding for 5-7 days, then reducing another 50% and holding. This process would continue until down to zero. Of course,if you feel withdrawal symptoms you can slow the the taper down. It is possible to reach a dependence fairly quickly with these types of drugs.

There is also a start up with drugs like Zoloft. I wonder if some if your symptoms could be a result of that. 

Many of us were unaware of the long term effects of benzos. You are smart to want to stop taking Xanax early on. Please ask questions, we’re here to help.

pianogirl:smitten:

Link to comment
Share on other sites

I’m glad it can’t cause seizures, that was freaking me out. And actually I got prescribed on August 16th but only took them as needed until August 25th when I started talking them at night. So to be safe I’ll say it has been a month actually. I guess I just need to get past this feeling. I have a headache, feel dizzy, nauseous and my legs and lower back feel restless. It’s just not fun. I have to little kids and this whole process stresses me out. Bc I was prescribed for panic attacks and GAD and now have to figure out how to control those once I’m off. I just wish I was told more into depth about these medications. Thank you for giving me some insight! 

Link to comment
Share on other sites

Hello again @[Pe...],

Since you are a busy mom of 2 you might taper a little slower, especially since you indicate about one months use. The reason we suggest shorter tapers for short usage is that the longer you stay on the drug, the stringer the propensity for dependence.

Whatever the case, I believe your short term use is in your favor. Yes, it will be time to collect tools to deal with anxiety and panic. There are things that can help like CBT, meditation and breathing techniques. 
 

pianogirl

  • Love 1
Link to comment
Share on other sites

Hello,

From a 7 year Xanax user. 3 weeks use of .5 should not be a big deal to get off of. I have tapered from 1 mg down to .25 in 9 months and struggling some. I used for a long time.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...